MAUDE Adverse Event Report: MERIT MEDICAL IRELAND LTD SPLASHWIRE¿ GUIDE WIRE; WIRE, GUIDE, CATHETER

MERIT MEDICAL IRELAND LTD SPLASHWIRE¿ GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number MSWSTFA35260EX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges that the clear hydrophilic coating was coming off the wire while back loading a catheter over the wire.There was a clear gelatinous material gathering at the tip outside the patients body as it was advanced over the wire.The wire was well lubricated.The material was removed, but gathered again when the wire was advanced further.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device was examined visually and no issues with the device were identified.The complaint could not be confirmed and a root cause could not be determined.A review of the device history record was performed and no exception documents were found.A review of the complaint database was performed and one similar complaint for this lot was identified.

Brand Name
SPLASHWIRE¿ GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MERIT MEDICAL IRELAND LTD
parkmore business park west
ballybrit
galway,
EI 
Manufacturer (Section G)
MERIT MEDICAL IRELAND LTD
parkmore business park west
ballybrit
galway,
EI  
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key18762755
Report Number9616662-2024-00008
Device Sequence Number19948923
Product Code DQX
UDI-Device Identifier00884450529447
UDI-Public00884450529447
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K201595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2026
Device Catalogue NumberMSWSTFA35260EX
Device Lot NumberK2760165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown